Doctor insights on:
How To Tell If Your Baby Has An Allergic Reaction From Antibiotics
How can you tell if your baby is allergic to antibiotics? Is it possible to get an allergic reaction after 7 days of using it?
History & exam fit: Allergic reaction to meds usually involves typical itchy rash (measles like or hives). From first exposure to onset of reaction usually 7-10 days and on second exposure within minutes to hours. Get baby to experienced allergist who can examine baby and get detailed history. Except for penicillin there is no reliable skin testing for meds so history, exam are key. Take clear close-up pics of rash. ...Read moreSee 1 more doctor answer
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more
When I was an infant, I had an allergic reaction to erythromycin. I still tell docs that i'm allergic to that med. Is this still necessary?
Depends: Many of the kids reacting to Erythromycin years ago simply had a gut that didn't like it.If thr reaction was simple vomiting & belly pain it was more likely intolerance & not a true allergy.Either way, you should always share medication reactions with your doc. If s/he decides you need something from that medication family it will make it easier to chose wisely. ...Read moreSee 1 more doctor answer
Depends: It depends on the nature of the immune response. Allergic antibody (IgE) mediated reactions occur rapidly after ingestion and can involve hives, skin swelling, wheezing, shortness of breath, nausea/vomitting, diarrhea, dizziness, confusion, palpitations, loss of consciousness and even death. A delayed reaction can occur after days on the medicine and would have different constellation of symptom ...Read more
Atypical: This medication is safe. A small percentage of people develop allergy, which can be an immediate allergic reaction to Keflex alone, or to the family of antibiotics related to Keflex. Sometimes, particularly in cases of mononucleosis, a rash that is confused with allergy develops after antibiotics are taken. It is best to discuss any symptoms with a physician well-practiced in diagnosing allergy ...Read more
Not uncommon: Not uncommon.Get a more detailed answer ›
Antibiotic allergy: Antibiotic allergies can clear up in a day or last up to six months. Fortunately, most resolve relatively quickly, over a few days. We do not yet know why some persist for a long time and require strong medications like oral steroids (e.g. Prednisone) in order to settle down. ...Read more
Antihistamine: A short course of antihistamines like Benadryl (diphenhydramine) will help. It is advisable to have your doctor classify the allergic reaction and document in your medical record the type of antibiotic which caused the reaction. Please, always follow directions listed on over the counter meds and better yet double check with a pharmacist. ...Read more
Varies: Depands on 1/2 life and can be lnger. ...Read more
Depends: on the reaction, which can range from some rash to full anaphylactic shock to other complications, first step is to stop the medicine, at times it might take weeks for the rash to go away with certain antibiotics, just keep away from direct sunlight as much as you can while you have the rash, follow up with your pcp/allergist, goodluck ...Read more
- Talk to a doctor live online for free
- How to tell if baby is allergic to antibiotics?
- How to tell if a child is having an allergic reaction to antibiotic?
- How to tell if your child is allergic to antibiotics?
- Ask a doctor a question free online
- How to tell if your baby has a food allergy?
- How to tell if your baby has a raised fontanelle?
- Rash from allergic reaction to antibiotic
- How to tell if a rash is an allergic reaction?
- Talk to a dermatologist online